Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 1, NWS Paducah, KY

January 26, 20144 states

NWS Paducah, KY issued this wind advisory at Jan 26, 2014, 8:35 PM CST for 4 states. It took effect at Jan 26, 2014, 10:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 8:35 PM CST (02:35 UTC)
In effect from
Jan 26, 2014, 10:00 PM CST
Expired
Jan 27, 2014, 6:00 AM CST
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS73 KPAH 270235
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CST SUN JAN 26 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
/O.NEW.KPAH.WI.Y.0001.140127T0400Z-140127T1200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
835 PM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST
MONDAY...FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...
SOUTHWEST INDIANA AND WESTERN KENTUCKY.

* TIMING...A STRONG ARCTIC FRONT WILL MOVE INTO SOUTHERN ILLINOIS
  AND SOUTHWEST INDIANA LATE THIS EVENING...AND MOVE RAPIDLY SOUTH
  ACROSS SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND
  WEST KENTUCKY OVERNIGHT.

* WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH
  WILL BE LIKELY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS
  CAN BE THROWN AROUND. SOME TREE LIMBS CAN COME DOWN AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION.

&&

$$

NOLES
2 follow-up statements
732 
WWUS73 KPAH 271040
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
440 AM CST MON JAN 27 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271200-
/O.CON.KPAH.WI.Y.0001.000000T0000Z-140127T1200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
440 AM CST MON JAN 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* TIMING...GUSTY NORTH AND NORTHWEST WINDS WILL CONTINUE TO
  DIMINISH THROUGH 6 AM.

* WINDS...NORTH AND NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH WILL BE POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSOURI AND
  ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WEST KENTUCKY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED
  ROADWAYS. UNSECURED OUTDOOR OBJECTS CAN BE THROWN AROUND. SOME
  TREE LIMBS CAN COME DOWN AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION.

&&

$$

DRS
130 
WWUS73 KPAH 271150
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
550 AM CST MON JAN 27 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271300-
/O.EXP.KPAH.WI.Y.0001.000000T0000Z-140127T1200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
550 AM CST MON JAN 27 2014

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. 

THE STRONGEST WINDS GUSTED 40 TO 50 MPH FOR A BRIEF PERIOD RIGHT
BEHIND THE ARCTIC COLD FRONT...AS IT PASSED SOUTHEAST THROUGH THE
REGION JUST AFTER MIDNIGHT. ALTHOUGH WINDS HAVE SUBSEQUENTLY
WEAKENED TO BELOW ADVISORY CRITERIA...A FEW GUSTS UP TO 35 TO 40
MPH WILL BE POSSIBLE FOR A FEW HOURS THIS MORNING...MAINLY OVER
SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF WEST KENTUCKY AND
SOUTHERN ILLINOIS.

$$

DRS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 26, 5:44 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 26, 5:44 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CST Sun Jan 26 2014

.SHORT TERM...(This Evening through Tuesday night)
ISSUED AT 339 PM CST SUN JAN 26 2014

Surface analysis shows low pressure centered over central
Wisconsin and an associated cold front extending across northern
Iowa into southeast Wyoming. Models show the front moving through
the middle Mississippi and lower Ohio valleys this evening through
09z. Models show some very light post frontal precipitation across
eastern portions of the PAH forecast area between 06z and 12z.
Very cold air will be quickly filtering into our region behind
the front. Soundings indicate any light precipitation will fall as
snow, and model QPF indicate a dusting to maybe a tenth of an
inch at best. Along with any light snow, winds will really crank
up for a few hours just behind the front, also making any real
accumulation challenging. Between 06z and 12z, sustained northwest
winds of 20 to 25 kts with gusts to 35 kts are expected, gradually
decreasing to around 15 kts by 18z. Wind chill readings will drop
into the -10 to -15 degree range for a few hours late tonight into
early Monday, so will issue a wind chill advisory for our northern
counties. After morning lows in the middle single digits and
teens, temperature will struggle to reach 10 to 15 degrees north
to around 20 degrees southwest.

High pressure will continue to build southeast out of southwest
Canada Monday night. Low temperatures will range from around -3
north to around +5 degrees southwest. With north winds at 5 to 10
kts late Monday night into Tuesday morning, wind chill readings
will be in the -5 to -15 degree range. Highs Tuesday will reach
the middle to upper teens. With winds becoming light southerly
late Tuesday night, temperatures will stay above zero in the
single digits to help begin a gradual warm up.

.LONG TERM...(Wednesday through Sunday)
ISSUED AT 316 PM CST SUN JAN 26 2014

The early week cold starts to moderate by mid week. Wednesday should
still be a day that remains below the freezing mark, but the mercury
will flirt with exceeding it, at least in the Ozark foothills.
High pressure anchors to the east and by Thursday, return flow
southerlys warm the profile back above the freezing mark. Some 40s
may be noted across our southern counties.

A cold front is approaching from the north and west during the day
Thursday, and looks to make passage Thursday night. The ECMWF is a
little more robust with it, while the GFS breaks it apart a little
bit upon passage. Both are generally light with pcpn altogether, and
so we'll have a smallish Thursday night pop for system passage. The
profile looks cold enough then for snow.

Friday into the weekend marks the beginning of a wetter forecast,
although not wet in entirety, but rather in chance category pcpn.
The aforementioned boundary looks to return as some sort of warm
sector, again the models differ a little on strength and magnitude
of said return/warming. But generally speaking for the days 6-7
period, the boundary returns north/wobbling, and transitions to
liquid pops for much of the weekend for the bulk of the area. Some
changeover or mix time may be expected as this occurs, but not
looking to be too big of an event at this stage in the game at
least. Monitor closely however, with changeover timing and some
mornings of sub freezing lows for mainly northern parts of the
region.

&&

.AVIATION...
ISSUED AT 544 PM CST SUN JAN 26 2014

With the exception of MVFR ceilings near 2kft AGL between 08z and
10z Monday at KCGI and KPAH following the passage of the next
front, VFR conditions will prevail over all of the WFO PAH TAF sites.

The main focus will be the wind speeds and gusts associated with
the pressure gradient with the approach approaching high pressure
behind the cold front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND CHILL ADVISORY from 3 AM to 9 AM CST Monday FOR ILZ075>078-
     080>087.

MO...NONE.
IN...WIND CHILL ADVISORY from 3 AM to 9 AM CST Monday FOR INZ081-082-
     085>088.

KY...WIND CHILL ADVISORY from 3 AM to 9 AM CST Monday FOR KYZ014-018-
     019.

&&

SHORT TERM...RST
LONG TERM...DH
AVIATION...Smith
Hazardous weather outlook, Jan 26, 3:46 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST SUN JAN 26 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 PM CST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MAKE PASSAGE TONIGHT AND DROP WIND CHILLS TO
DANGEROUSLY LOW LEVELS. A WIND CHILL ADVISORY IS IN EFFECT ALONG
AND NORTH OF A CARBONDALE ILLINOIS TO OWENSBORO KENTUCKY
LINE...WHERE WIND CHILLS OF MINUS 10 TO MINUS 15 ARE FORECAST.
REFER TO THE ADVISORY FOR ADDITIONAL DETAILS. NEGATIVE DIGIT WIND
CHILLS MAY OCCUR SOUTH OF THE ADVISORY...ACROSS THE REMAINDER OF
THE QUAD STATE AREA...AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND CHILL ADVISORY WILL REMAIN IN EFFECT THROUGH 9 AM MONDAY...ALONG
AND NORTH OF A CARBONDALE ILLINOIS TO OWENSBORO KENTUCKY LINE. REFER
TO THE ADVISORY FOR DETAILS.

ELEVATED FIRE DANGER DUE TO LOWERING HUMIDITY...GUSTY WINDS...AND
DRY FUELS IS FORECAST MONDAY AFTERNOON...PARTICULARLY WEST OF THE
MISSISSIPPI RIVER ACROSS SOUTHEAST MISSOURI AND THE OZARK
FOOTHILLS.

ADDITIONAL WIND CHILL ADVISORIES MAY BE NECESSARY MONDAY NIGHT
AND EARLY TUESDAY AS THE VERY COLDEST ARCTIC AIR
ARRIVES...PLUMMETING AIR TEMPERATURES TO NEAR ZERO...WITH
RESULTANT WIND CHILLS WELL THROUGH THE NEGATIVE DIGITS AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 26, 4:00 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST SUN JAN 26 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
400 PM CST SUN JAN 26 2014

...ANOTHER PERIOD OF BITTER COLD IS ON THE WAY...

THE BRIEF WARM UP ENJOYED TODAY WILL BE REPLACED BY ANOTHER BLAST OF
ARCTIC AIR THAT WILL SPREAD ACROSS THE REGION LATER TONIGHT AND
EARLY TOMORROW MORNING IN THE WAKE OF A STRONG COLD FRONT.

LOWS TONIGHT WILL RANGE FROM THE SINGLE DIGITS NORTH TO THE TEENS
SOUTH. TEMPERATURES WILL HARDLY RISE...IF AT ALL...THROUGH THE
DAYTIME HOURS MONDAY. SO HIGHS WILL RANGE THROUGH MAINLY THE TEENS
MONDAY AFTERNOON...WITH SOME LOWER 20S POSSIBLE SOUTH.

THEN COMES THE MOST BITTER COLD. UNDER IDEAL COOLING CONDITIONS
MONDAY NIGHT...TEMPERATURES WILL PLUMMET TO NEAR ZERO. NEGATIVE
DIGITS ARE EXPECTED IN THE NORTH. COMBINED WITH JUST A LITTLE BIT OF
WIND...THIS WILL MAKE WIND CHILL READINGS RANGE THROUGH THE NEGATIVE
DIGITS...FLIRTING WITH THE ADVISORY THRESHOLD OF MINUS 10 OR
COLDER...FROM LATE MONDAY NIGHT THROUGH THE MID MORNING HOURS
TUESDAY.

EXTREME COLD IS DANGEROUS FOR ANY EXPOSED SKIN...AS FROSTBITE CAN
OCCUR QUICKLY. HYPOTHERMIA CAN DEVELOP AS WELL IF PRECAUTIONS ARE
NOT TAKEN. LEAVING PETS UNATTENDED TO IN THE COLD PUTS THEM IN
DANGER AS WELL. THESE COLD CONDITIONS ONCE AGAIN WILL INCREASE THE
CONCERN FOR FREEZING AND BURSTING OF WATER PIPES. UNLIKE CONDITIONS
ON CALM...VERY COLD NIGHTS...THIS BITTER COLD WILL BE WIND DRIVEN.
THIS CAN CAUSE THE VERY COLD AIR TO INFILTRATE POORLY INSULATED
AREAS MORE EFFICIENTLY.

TAKE SPECIAL NOTICE OF THIS COMING EXTREMELY COLD WIND
CHILLS...ESPECIALLY TUESDAY MORNING FOR THE KIDS GOING TO SCHOOL.

Nearby

Wind Advisories in Kentucky, 2014Wind Advisories in Illinois, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.